Florida, 2010

Damaging Wind in Florida, April 25, 2010

April 25, 2010 · NWS TAE · 1 event in 1 county or zone

Small severe thunderstorm moved inland off the Gulf and into Dixie county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Small severe thunderstorm moved inland off the Gulf and into Dixie county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 25, 8:45 AM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 25, 8:45 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT SUN APR 25 2010

.DISCUSSION...11 UTC SURFACE ANALYSIS SHOWS THE 985 MB LOW CENTERED
JUST NORTH OF SAINT LOUIS. THE SURFACE COLD FRONT WAS LOCATED ACROSS
WESTERN ALABAMA AND INTO THE CUMBERLAND PLATEAU OF MIDDLE TENNESSEE.
LOW 70S DEWPOINTS CONTINUE TO MOVE INTO THE EASTERN HALF OF THE
REGION WELL AHEAD OF THE COLD FRONT.

12 UTC UPPER AIR DATA ACROSS THE CONUS SHOWS THE LARGE UPPER LOW
ACROSS WESTERN ILLINOIS. VAPOR IMAGERY IS SHOWING A LARGE PUNCH OF
DRIER AIR MOVING ACROSS THE SOUTHEAST AND INTO THE CAROLINAS. THE
KTAE 12Z SOUNDING SHOWS A VERY MOIST PROFILE (LAUNCHED IN PROXIMITY
TO SOME STORMS) THROUGHOUT THE TROPOSPHERE. MUCH OF THE INSTABILITY
APPEARS BASED AROUND 800MB. SURFACE BASED INSTABILITY IS QUITE
LIMITED ON THIS SOUNDING AND AS SUCH...STORMS ACROSS THE REGION HAVE
HAD DIFFICULTY STRENGTHENING THIS MORNING. OVERALL 0-6KM SHEAR
REMAINS FAVORABLE FOR SEVERE STORMS...IF STORMS CAN BECOME MORE
SURFACE-BASED.

RADAR DATA SHOWS THE BACK EDGE OF THE STORMS CROSSING INTO THE
FLORIDA BIG BEND AND PARTS OF SOUTH CENTRAL GEORGIA THIS MORNING.
INDIVIDUAL STORM CELL MOVEMENT APPEARS TO BE NORTHEAST AROUND 45
MPH. BECAUSE OF THE FAST MOVEMENT...WIDESPREAD FLOODING IS NOT
ANTICIPATED. HOWEVER...RAINFALL RATES WITH THESE STORMS ARE
HIGH...APPROACHING 2 INCHES PER HOUR...THUS SOME BRIEF FLOOD
PROBLEMS IN SLOW DRAINING URBAN AREAS IS POSSIBLE WITH THE STRONGEST
STORMS.

CURRENT FORECAST HANDLES THE ONGOING COVERAGE OF STORMS WELL. WILL
MAKE A FEW MINOR ADJUSTMENTS AROUND 10 AM TO MATCH LATEST RADAR
TRENDS.

&&

.AVIATION...+RA AND TSRA ARE SLOWLY MOVING NORTHEAST...AND
ATTM...STORMS HAVE COMPLETELY EXITED DHN...PFN...AND ABY. STORMS
SHOULD BE MOVING OUT OF THE TLH TERMINAL IN THE NEXT HOUR...WHILE
VLD SHOULD FINALLY BE CLEARED BY 16Z. CIGS AND VIS ARE CURRENTLY IN
THE MVFR RANGE...IFR CIGS IN STRONGER STORMS...AND SHOULD BEGIN TO
LIFT RAPIDLY TO VFR RANGE AS THIS SYSTEM EXITS TO THE EAST THIS
AFTERNOON. HOWEVER... WINDS WILL CONTINUE TO BE GUSTY AT ALL
TERMINALS UNTIL THE EARLY EVENING HOURS.

&&

.MARINE...WINDS BEHIND THE AREA OF SHOWERS AND STORMS HAS DROPPED
JUST BELOW ADVISORY CRITERIA OUT OF THE SOUTHWEST. ALONG AND AHEAD
OF THE LINE OF STORMS...WINDS ARE AT SCA LEVELS OVER THE WATERS OF
APALACHEE BAY. WILL DISCONTINUE THE SCA WEST OF APALACHICOLA AND
EXPAND THE SCA AREA TO INCLUDE ALL OF APALACHEE BAY THROUGH 18Z.
THIS SEEMS TO BE IN LINE WITH THE LATEST WRF GUIDANCE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT FROM APALACHICOLA TO THE
     SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES.

&&

GODSEY/CAMP/MBARRY/WATSON
Hazardous weather outlook, Apr 25, 2:40 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT SUN APR 25 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260745-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
340 AM EDT SUN APR 25 2010 /240 AM CDT SUN APR 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...TORNADO WATCH 101 IN EFFECT UNTIL 7 AM EDT SUNDAY FOR SE ALA
...SW GA...S/CNTRL GA...THE FL PANHANDLE AND THE WESTERNMOST
FL BIG BEND...

.DAY ONE...TODAY AND TONIGHT
THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO THE MORNING HOURS
WITH STRAIGHT LINE DAMAGING WINDS THE GREATEST THREAT...ALTHOUGH A
TORNADO CAN NOT BE DISCOUNTED. THE FOCUS OF THIS SEVERE WEATHER
REMAINS OVER SE ALA...ADJACENT SW GA AND THE FLORIDA PANHANDLE.

AN UPPER LEVEL TROUGH AND LOW WILL MOVE ACROSS THE MID SOUTH
OVERNIGHT DRAGGING A COLD FRONT SOUTHEAST. THIS FRONT WILL MOVE
ACROSS THE LOCAL AREA TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP AHEAD OF THIS FRONT AND SOME WILL HAVE THE POTENTIAL TO
BECOME SEVERE THROUGH THIS MORNING. SEE MIAAFDTAE (FORECAST
DISCUSSION) FOR MORE DETAILS. PRECIPITATION WILL END FROM WEST TO
WEAST LATER TODAY.

WINDS AND SEAS HAVE INCREASED TO ADVISORY LEVELS OVER MOST OF THE
THE COASTAL WATERS AND WILL REMAIN SO INTO THIS AFTERNOON. DUE TO
THE HIGH SURF...THE RIP CURRENT RISK ALONG THE COASTS OF THE FLORIDA
PANHANDLE AND WESTERN BIG BEND REMAINS AT A HIGH RISK TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURFAY...
THE REMAINDER OF THE FORECAST PERIOD IS SHAPING UP TO BE GENERALLY
QUIET AND SEASONABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Apr 25, 5:14 AM EST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 AM EDT SUN APR 25 2010

FLZ017-018-251045-
INLAND JEFFERSON-LEON-
614 AM EDT SUN APR 25 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JEFFERSON AND LEON
COUNTIES...

* UNTIL 645 AM EDT

AT 609 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF TALLAHASSEE...MOVING
NORTHEAST AT 55 MPH.

PEOPLE IN LEON AND NORTHWESTERN JEFFERSON COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Apr 25, 6:08 AM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 AM EDT SUN APR 25 2010

FLZ014-015-026-115-251130-
COASTAL FRANKLIN-INLAND FRANKLIN-INLAND GULF-LIBERTY-
708 AM EDT SUN APR 25 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN...GULF
AND LIBERTY COUNTIES...

* UNTIL 730 AM EDT/630 AM CDT/

AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF APALACHICOLA...MOVING EAST
AT 55 MPH.

PEOPLE IN CENTRAL FRANKLIN...SOUTHEASTERN GULF AND SOUTHEASTERN
LIBERTY COUNTIES...INCLUDING THE CITY OF CARRABELLE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Apr 25, 6:28 AM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 AM EDT SUN APR 25 2010

FLZ015-026-027-115-127-251230-
COASTAL FRANKLIN-COASTAL WAKULLA-INLAND FRANKLIN-INLAND
WAKULLA-LIBERTY-
728 AM EDT SUN APR 25 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN...LIBERTY
AND WAKULLA COUNTIES...

* UNTIL 830 AM EDT/730 AM CDT/

AT 722 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF APALACHICOLA...MOVING EAST
AT 45 MPH.

THIS STORM WILL BE NEAR...
  CARRABELLE BY 735 AM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Apr 25, 10:43 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 AM EDT SUN APR 25 2010

FLZ034-134-251630-
COASTAL DIXIE-INLAND DIXIE-
1143 AM EDT SUN APR 25 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY...

* UNTIL 1230 PM EDT

AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF STEINHATCHEE...MOVING EAST AT
55 MPH.

THIS STORM WILL BE NEAR...
  4 MILES SOUTH OF CROSS CITY BY 1205 PM EDT.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dixie

When
April 25, 11:14 AM EST
Where
Dixie County, 2.4 mi SSW of Old Town
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.570, -83.000

Large limb reported down on powerlines near 898th street and off Highway 346A.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228928.